Alert archive / Indiana / Flash Flood Warnings in 2001
Flash Flood Warning 32, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Aug 9, 2001, 4:56 PM EST for Perry County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 9, 2001, 4:56 PM EST (21:56 UTC)
- Expired
- Aug 9, 2001, 7:00 PM EST
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Perry County, IN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1673 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 092201 FFWSDF INC123-100100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 456 PM EST THU AUG 9 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PERRY COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 800 PM EST * AT 455 PM EST...WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS THUNDERSTORMS ACROSS CENTRAL PORTIONS OF PERRY COUNTY IN SOUTH CENTRAL INDIANA...OR ABOUT 50 MILES WEST OF LOUISVILLE. RADAR HAS ESTIMATED THAT 2 TO 4 INCHES OF RAIN HAS ALREADY FALLEN...AND AN ADDITIONAL 1 TO 2 INCHES OF RAIN MAY FALL ACROSS CENTRAL PERRY COUNTY THROUGH 600 PM EST. * SOME LOCATIONS IN THE WARNING INCLUDE TERRY...MT. PLEASANT... LEOPOLD...GATCHEL...DERBY...BRANCHVILLE...BRISTOW...BANDON AND APALONA DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF HIGH WATER THREATENS YOUR AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. VLD LAT...LON 3803 8676 3803 8653 3816 8646 3817 8669
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:00 PM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 9, 2:00 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT THU AUG 9 2001 MODES SIMILAR AND INDICATE HI POPS AND PSBL HVY RAIN TNGHT AND FRI WITH DRIER AND COOLER AIR OVERSPREADING OH VLY SAT. PCPTBL H2O LEVEL GREATER THAN 2 INCHES OVER MOST OF AREA AND ALL INSTABILITY INDEXS RATHER HIGH. 88DS REFLECT THE JUICY AIR OVER THE OH VLY AND SAT IMAGERY FROM ERYR IN THE DAY INDICATE THAT REMNANTS OF TROPICAL STORM BARRY IS PROGRESSING EWD THRU THE REGION. .SDF...NONE. CONGER
Nearby
Flash Flood Warnings in Indiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.